Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 6, 2001, 7:13 PM EDT for Adams County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 7:13 PM EDT (23:13 UTC)
- Expired
- Apr 6, 2001, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:15 PM EDT | Thunderstorm Wind 50 E | Seaman, OH | A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 062314 SVRILN OHC001-070000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 713 PM EDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 800 PM EDT... * AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF WEST UNION...OR ABOUT 12 MILES EAST OF GEORGETOWN...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PANHANDLE... BENTONVILLE... WEST UNION... MANCHESTER... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:22 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 6, 3:22 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 322 PM EDT FRI APR 6 2001 UPPER RIDGE AXIS WILL MOVE THROUGH THE OHIO VALLEY TONIGHT AND TO THE ATLANTIC COAST BY SUNDAY. WITH SFC FRONT STAYING NORTH OF HERE...WARM MOIST UNSTABLE AIR WILL REMAIN IN PLACE FOR THE NEXT COUPLE DAYS AT LEAST. RADAR SHOWS A SHOWER OR TWO OVER WEST CENTRAL OHIO. OF GREATER CONCERN ARE STRONG TSRA OVER NORTHERN ILLINOIS/INDIANA MOVING TOWARD OUR AREA NEAR SFC FRONTAL BOUNDARY...WITH SVR WATCH ISSUED IN INDIANA UP TO OUR CWAS WESTERN BORDER. TSRA SHOULD HOLD TOGETHER AS THEY MOVE INTO OUR UNSTABLE AIRMASS. MORE TSRA COULD ALSO DEVELOP SOUTH OF THE CURRENT TSRA OVER CENTRAL ILLINOIS AND INDIANA...AS INSOLATION HAS CAUSED GREATER INSTABILITY THERE. WITH AREA UNDER SLIGHT RISK FOR SVR...HAVE ISSUED CLESPSILN HIGHLIGHTING THE THREAT. FOR TONIGHT...WILL GO WITH TSRA LIKELY WEST CENTRAL COUNTIES AND DAY...WITH HIGH CHANCE ELSEWHERE...USING MAINLY BEFORE MIDNIGHT WORDING IN WEST WITH FRONT LIFTING FARTHER NORTH TONIGHT. WITH FRONT CONTINUING NORTH...TSRA CHANCE IS LESS FAVORABLE ON SATURDAY. HOWEVER...WITH PERSISTENT MOIST UNSTABLE AIR NEAR SFC AND MID AND UPPER LEVEL SUPPORT...ILL KEEP 30% POPS ALL ZONES FOR AFTERNOON TSRA. WITH FAVORABLE LOW LEVEL MOISTURE AND JET DYNAMICS...WILL CONTINUE CHANCE POPS FOR TSRA SATURDAY NIGHT AND SUNDAY. WITH 60 DEWPOINTS AROUND...FWC LOWS ARE TOO LOW...SO ILL BUMP THEM UP A FEW DEGREES. FWC ALSO APPEARS TOO LOW FOR SATURDAYS HIGHS WITH FEWER CLOUDS AROUND THAN TODAY. FWC HIGHS LOOK GOOD FOR SUNDAY. MISILN OUT. .ILN...NONE. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:50 AM EDT | Severe Thunderstorm Warning | ILN | Hardin | 35 min |
| Apr 6, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 54 min |
| Apr 6, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 44 min |
| Apr 6, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.